No, seriously, I'm really just getting old, and things are wearing out...this stuff is natural. I knew it would happen. I just didn't think it would FEEL this bad!
I say this somewhat in jest.
My husband, of course, is a man's man--he doesn't understand any of this "woman stuff" and thinks it's all in my imagination, but the last couple of days, he's seen a real change in my behavior as it relates to my mood, and he's been skeptical..
That is, until this morning.
Some years ago, I had a hysterectomy done. I had cysts on my ovaries and a fibroid on my uterus, which was causing me quite a lot of difficulty. Since things were fixed some 20 years back, I never thought I would need a hysterectomy, but here I was, having problems with the very parts I didn't need anymore! So I had them removed. Zip! Bang! Just like that.
And I survived--I didn't think I was going to for a while, but eventually, things got back to normal, with the addition of this thing that was just so great! NO MORE PMS! I used to get seriously emotional about a week before, you see, and not know what in the world was WRONG with me. Turns out, nothing was "wrong" per se, but just that I was excreting estrogen--and for me, a little goes a long way. There were days where I would cry all day, and have no clue what might be wrong. And of course, by the time I could get in to see the doctor, WHAM BAM--the reason you change to clean underwear BEFORE you go to the doctor! By this time, however, symptoms were over, and I didn't have anything to report, or I'd forget, or "Oh, that's why!"
But I never put the two and two together, about my entire emotional life from the time I was about 11 (early bloomer, I guess) to the day I had my hysterectomy!
I visited my GP, complaining of dryness and sandpaper and pain during (hummm humm) and right away she sent me to a gynecologist. He checked me out thoroughly and pronounced me menopausal. Okay, so what does that mean? Do I get a lolly pop?
He said no, which upset me, but he prescribed this cream to help with the dryness and bring my (humm humm) back in line so that (humm humm) wouldn't be so uncomfortable.
I used the cream, as prescribed by my doctor, in very small quantity--probably even less than he prescribed--and within two days, I turned into Godzilla. I was mean to my husband. Somewhat less so to my co-workers, and I found myself crying and upset, anxious and sure that the world was out to get me...all within a couple of days.
I called the nurse in fits of tears that came, mostly because I didn't understand what was happening, and wondering if what it was, might it be this CREAM?
I called my therapist, and told her that I really needed to see her TODAY? Please? And tomorrow was all she could advance me.
I told my supervisor that I wasn't coming in on Friday.
And I delved into my work, as much as one can, just to busy my brain so that I didn't think about "stuff" that might set off another crying jag.
What's sort of funny about this, is that my horoscope says "Great times recently." HA! Right.
So last night, no cream, since doctor called and said "discontinue". So I did, and today (Friday). Still a little "touchy", but I think I can get through the day without crying.
Like I said. A little goes a long way! So maybe we'll just use the cream once a week, maybe twice, and see how that goes. In the meanwhile, I'm off to my therapist.
So if you're my age (Not quite 55). Keep this sort of thing in mind. Just because the doctor says it should or shouldn't do this, doesn't mean it necessarily will or won't. Give yourself a break. You know your body pretty well by now. Listen carefully to it.